Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 6, 2006, 7:13 PM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 6, 2006, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 070013 TORTSA OKC041-097-070100- /O.NEW.KTSA.TO.W.0042.060407T0013Z-060407T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 713 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... DELAWARE COUNTY IN NORTHEAST OKLAHOMA MAYES COUNTY IN NORTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF SPAVINAW...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PENSACOLA... SPAVINAW...LANGLEY...CHLOETA...DISNEY...JAY...MAYSVILLE AND GROVE. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3645 9522 3622 9511 3641 9459 3670 9461 $$
3 follow-up statements
000
WWUS54 KTSA 070029
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT THU APR 6 2006
OKC097-070038-
/O.CAN.KTSA.TO.W.0042.000000T0000Z-060407T0100Z/
MAYES OK-
728 PM CDT THU APR 6 2006
...THE TORNADO WARNING FOR MAYES COUNTY IS CANCELLED...
THE STORM HAS EXITED THE COUNTY...THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3653 9462 3641 9461 3626 9500 3653 9501
3667 9468 3667 9462
$$
OKC041-070100-
/O.CON.KTSA.TO.W.0042.000000T0000Z-060407T0100Z/
DELAWARE OK-
728 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DELAWARE
COUNTY...
AT 728 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR DISNEY...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GROVE.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3653 9462 3641 9461 3626 9500 3653 9501
3667 9468 3667 9462
$$000
WWUS54 KTSA 070035
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT THU APR 6 2006
OKC041-070100-
/O.CON.KTSA.TO.W.0042.000000T0000Z-060407T0100Z/
DELAWARE OK-
736 PM CDT THU APR 6 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DELAWARE
COUNTY...
AT 736 PM CDT...WEATHER SERVICE RADAR CONTINUED TO INDICATE A
POTENTIALLY TORNADIC THUNDERSTORM WITH STRONG LOW LEVEL ROTATION.
THIS STORM WAS LOCATED NEAR ZENA...MOVING NORTHEAST AT 40 MPH. THIS
IS A DANGEROUS STORM...A TORNADO IS OCCURRING OR COULD FORM AT ANY
TIME.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GROVE.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3659 9463 3649 9463 3645 9492 3655 9495
3667 9468 3667 9462
$$000
WWUS54 KTSA 070051 RRA
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT THU APR 6 2006
OKC041-070102-
/O.EXP.KTSA.TO.W.0042.000000T0000Z-060407T0100Z/
DELAWARE OK-
752 PM CDT THU APR 6 2006
...THE TORNADO WARNING FOR DELAWARE COUNTY EXPIRES AT 800 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM.
LAT...LON 3659 9463 3649 9463 3645 9492 3655 9495
3667 9468 3667 9462
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:13 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 6, 7:13 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT THU APR 6 2006
.MESOSCALE UPDATE...
THE SUPERCELL STORM IN NORTHERN PITTSBURG COUNTY IS MOVING RIGHT
OF THE PREVIOUS CELLS AND IS IN AN SR-HELICITY ENVIRONMENT NEAR
200 M2/S2. HIGHER SR-HELICITY EXITS IN THE ARKANSAS RIVER VALLEY
AHEAD OF THE CELL...WITH VALUES NEAR 500 M2/S2. THIS STORM WILL
HAVE TORNADO POTENTIAL AS IT TRACKS INTO SOUTHERN MUSKOGEE AND
HASKELL COUNTIES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
OKZ066-OKZ067.
AR...NONE.
&&Hazardous weather outlook, Apr 6, 5:33 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT THU APR 6 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT THU APR 6 2006
...TORNADO WATCHES IN PLACE FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING...
...RED FLAG WARNING FOR EASTERN OKLAHOMA THIS EVENING...
...WIND ADVISORY FOR PARTS OF EASTERN OKLAHOMA THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET....ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=52.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF A DRY LINE
MOVING FROM CENTRAL INTO EASTERN OKLAHOMA THIS EVENING. THE ATMOSPHERE
HAS BECOME INCREASINGLY UNSTABLE...AND WIND PROFILES ALOFT WILL
CONTINUE TO SUPPORT SUPERCELL STORMS...WITH A RISK OF STRONG TORNADOES.
IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.
BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH MUCH DRIER AIR...AND SOUTHWEST TO WEST WINDS GUSTING TO 40 MPH OR
GREATER. SEE THE RED FLAG WARNING AND THE WIND ADVISORY ISSUED FROM
THIS OFFICE FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD. THERE MAY BE SOME
HAIL RISK WITH THESE STORMS. THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 6, 6:15 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL BARTLESVILLE 36.75N 95.98W
04/06/2006 E0.88 INCH WASHINGTON OK EMERGENCY MNGR
0523 PM HAIL BARTLESVILLE 36.75N 95.98W
04/06/2006 E1.75 INCH WASHINGTON OK PUBLIC
0525 PM HAIL 2 W BARTLESVILLE 36.75N 96.02W
04/06/2006 E1.75 INCH OSAGE OK EMERGENCY MNGR
0529 PM HAIL BARTLESVILLE 36.75N 95.98W
04/06/2006 E0.88 INCH WASHINGTON OK EMERGENCY MNGR
0602 PM HAIL 3 E SKIATOOK 36.37N 95.95W
04/06/2006 E1.00 INCH TULSA OK AMATEUR RADIO
0605 PM HAIL 3 W SKIATOOK 36.37N 96.06W
04/06/2006 E0.75 INCH OSAGE OK AMATEUR RADIO
&&
JBMSpecial weather statement, Apr 6, 6:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT THU APR 6 2006
OKZ071-070000-
MCINTOSH OK-
618 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 618 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF VERNON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH...VERNON...
RAIFORD...STIDHAM...ONAPA...PIERCE...HITCHITA...RENTIESVILLE AND
COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 6, 6:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT THU APR 6 2006
OKZ073-070015-
PITTSBURG OK-
627 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 627 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF ARPELAR...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HAYWOOD...ARPELAR...
SCIPIO...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 6, 6:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL GLENPOOL 35.96N 96.01W
04/06/2006 E0.75 INCH TULSA OK AMATEUR RADIO
0626 PM HAIL 4 SE HENRYETTA 35.40N 95.93W
04/06/2006 E1.00 INCH OKMULGEE OK AMATEUR RADIO
0626 PM HAIL BROKEN ARROW 36.05N 95.79W
04/06/2006 E0.88 INCH TULSA OK AMATEUR RADIO
0630 PM HAIL 6 WNW STIDHAM 35.40N 95.80W
04/06/2006 E1.25 INCH MCINTOSH OK AMATEUR RADIO
&&
JBMLocal storm report, Apr 6, 6:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST 4 E CATOOSA 36.19N 95.67W
04/06/2006 E60.00 MPH ROGERS OK TRAINED SPOTTER
0638 PM HAIL 3 N INOLA 36.19N 95.51W
04/06/2006 E1.00 INCH ROGERS OK AMATEUR RADIO
0638 PM HAIL 4 E CATOOSA 36.19N 95.67W
04/06/2006 E0.88 INCH ROGERS OK TRAINED SPOTTER
0652 PM HAIL 5 SW PRYOR 36.26N 95.38W
04/06/2006 E0.75 INCH MAYES OK AMATEUR RADIO
0655 PM HAIL PRYOR 36.31N 95.32W
04/06/2006 E0.75 INCH MAYES OK EMERGENCY MNGR
&&
JBMSpecial weather statement, Apr 6, 7:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT THU APR 6 2006
OKZ071-070030-
MCINTOSH OK-
704 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 704 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF EUFAULA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...EUFAULA...CHECOTAH...ONAPA
AND RENTIESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:12 PM CDT | Tornado Warning | TSA | Haskell, Muskogee | 48 min |
| Apr 6, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 36 min |
| Apr 6, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 54 min |
| Apr 6, 7:41 PM CDT | Tornado Warning | TSA | Cherokee, Sequoyah | 34 min |
| Apr 6, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 59 min |
| Apr 6, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 55 min |
| Apr 6, 8:07 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 29 min |
| Apr 6, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Apr 6, 9:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 36 min |
| Apr 7, 4:51 AM CDT | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 14 hr |
| Apr 7, 10:02 AM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 9 hr |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.